Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 19, 2007, 3:57 PM MDT for Carbon County, Wyoming. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 3:57 PM MDT (21:57 UTC)
- Expired
- Jul 19, 2007, 5:30 PM MDT
- In force
- 93 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 192201 FFWCYS WYC007-192330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 357 PM MDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CARBON COUNTY IN SOUTH CENTRAL WYOMING... * UNTIL 530 PM MDT * AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA...INCLUDING KORTES AND LEO SHIRLEY BASIN ROADS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHIRLEY BASIN ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. RISES ALONG QUEALY CREEK CAN ALSO BE EXPECTED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4213 10680 4213 10620 4237 10621 4236 10681 $$ MG
2 follow-up statements
000 WGUS75 KCYS 192244 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT THU JUL 19 2007 WYC007-192330- CARBON WY- 442 PM MDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR NORTHEASTERN CARBON COUNTY... AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS DIMINISHING OVER THE WARNED AREA...BUT THUNDERSTORMS OVER THE WESTERN SIDE OF SHIRLEY BASIN CONTINUE TO DEVELOP AND MOVE SLOWLY EAST OVER THE NORTHEAST CARBON COUNTY. WIDESPREAD RADAR ESTIMATED PRECIPITATION AMOUNTS OF 2.5 TO 3 INCHES WITH ISOLATED AREAS OF 3 TO 4 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH EXPECTED WITH APPROACHING STORMS. A SPOTTER FROM THE MIRACLE MILE RANCH STATED THAT THERE DOES NOT APPEAR TO BE ANY FLOODING OVER KORTES ROAD BETWEEN ALCOVA AND PATHFINDER. HOWEVER MOTORISTS SHOULD STILL USE CAUTION AS THERE STILL MAY BE SOME SLOW RISING WATER IMPACTING MIRACLE MILE ROAD WITH THE ADDITIONAL RAINFALL FROM THE APPROACHING STORMS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4213 10680 4213 10620 4237 10621 4236 10681 $$ MG
000 WGUS75 KCYS 192320 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 516 PM MDT THU JUL 19 2007 WYC007-192326- CARBON WY- 516 PM MDT THU JUL 19 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN CARBON COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THUNDERSTORMS MOVING SLOWLY EAST ACROSS SEMINOE DAM AREA...WHICH IS SOUTH OF THE FLASH FLOOD WARNING AREA. A TRAINED SPOTTER IN THE AREA STATED THERE WAS NO FLOODING PROBLEMS ALONG KORTES ROAD BETWEEN ALCOVA AND PATHFINDER. ALSO CARBON DISPATCH STATED THERE HAVE NO REPORTS OF FLOODING ALONG THE MIRACLE MILE ROAD. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4213 10680 4213 10620 4237 10621 4236 10681 $$ MG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:49 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 19, 2:49 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 249 PM MDT THU JUL 19 2007 .SHORT TERM...STATIONARY BOUNDARY WILL REMAIN THE FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS THIS EVENING...AND AGAIN FRIDAY AFTERNOON. ATYPICALLY HIGH MOISTURE CONTENT OF A RELATIVELY THICK BOUNDARY LAYER WILL ALLOW ISOLATED OCCURRENCES OF TORRENTIAL RAINFALL AND PERHAPS ISOLATED NUISANCE FLOODING WEST OF I-25...BUT THE COVERAGE WILL BE MEAGER ENOUGH TO NOT WARRANT ANY HIGHLIGHTS. GRANTED...THE FEW WHO SEE THE HEAVY RAIN WILL THINK OTHERWISE. THROUGH ALL THIS...AFTERNOON HEATING WILL BE THE MAIN TRIGGER BECAUSE NO UPPER SUPPORT WILL BE GAINED SINCE A STRONG H5 RIDGE AXIS VIRTUALLY DISSECTS THE FORECAST AREA. IRONICALLY THIS ADDS TO THE HEAVY RAIN POTENTIAL SINCE ANY THE STORMS WILL MOVE AT A SNAILS PACE. IN FACT...THE H5 RIDGE WILL MOVE VERY LITTLE THROUGH THE NEXT 48 HOURS...SO A STAGNANT PATTERN IS IN STORE. THE ONLY CHANGE THROUGH THE SHORT TERM WILL BE A SLOW DRYING OF LOW LEVELS ON THE BACK SIDE OF THE RIDGE. TEMPERATURES WILL RISE FROM DAY TO DAY AS WELL. .LONG TERM...SATURDAY NIGHT THROUGH THU. A BROAD DOME OF UPPER LEVEL HIGH PRESSURE WILL HANG TOUGH OVER THE REGION SAT NIGHT THROUGH THU. HOWEVER...IT WILL TEND TO OSCILLATE AND GRADUALLY LOSE AMPLITUDE AS IT BECOMES MORE EAST-WEST ORIENTED. A SURFACE TROUGH WILL PERSIST OVER THE HIGH PLAINS DURING THE PERIOD...HOWEVER MOISTURE IS PROGGED TO BE RELATIVELY LIMITED. WILL CONTINUE THE IDEA OF AFTERNOON AND EVENING THUNDERSTORMS PRIMARILY FROM THE MOUNTAINS WESTWARD. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL OCCUR ALONG AND WEST OF THE LARAMIE RANGE. OTHERWISE VFR THROUGH THIS EVENING. NIGHTTIME COOLING WILL ALLOW LOW CLOUDS AND FOG TO AGAIN FORM EAST OF THE LARAMIE RANGE OVERNIGHT WITH AREAS OF IFR IN RESTRICTED VISBYS AND CIGS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....JR
Hazardous weather outlook, Jul 19, 10:30 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT THU JUL 19 2007 NEZ019>021-054-055-WYZ059>070-201130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE-NIOBRARA- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1030 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY. THE THUNDERSTORMS WILL BE MORE NUMEROUS WEST OF INTERSTATE 25. WIND GUSTS UP TO 50 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEST OF INTERSTATE 25 ON FRIDAY. THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN AND NEAR THE MOUNTAINS FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-201130- SIOUX-DAWES-BOX BUTTE- 1030 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.